Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 42, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 16, 2011, 5:54 PM EDT for Penobscot County, Maine. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 5:54 PM EDT (21:54 UTC)
- Expired
- Jun 16, 2011, 6:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
County Penobscot County, ME
The radar
The Caribou radar (KCBW), 93 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 9.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
098
WUUS51 KCAR 162154
SVRCAR
MEC019-162245-
/O.NEW.KCAR.SV.W.0042.110616T2154Z-110616T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
554 PM EDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PENOBSCOT COUNTY IN EAST CENTRAL MAINE...
THIS INCLUDES THE CITY OF LINCOLN...
* UNTIL 645 PM EDT
* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES NORTHWEST OF LINCOLN...OR 12 MILES SOUTH OF MILLINOCKET...AND
MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SEBOEIS...CHESTER...MATTAWAMKEAG...WINN...BURLINGTON AND LEE..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 4516 6835 4538 6882 4545 6884 4558 6861
4546 6810
TIME...MOT...LOC 2155Z 301DEG 22KT 4548 6866
$$
HILL2 follow-up statements
675
WWUS51 KCAR 162219
SVSCAR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
619 PM EDT THU JUN 16 2011
MEC019-162245-
/O.CON.KCAR.SV.W.0042.000000T0000Z-110616T2245Z/
PENOBSCOT ME-
619 PM EDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CENTRAL PENOBSCOT COUNTY...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CHESTER...OR NEAR LINCOLN...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MATTAWAMKEAG...WINN...BURLINGTON AND LEE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 4516 6835 4538 6882 4545 6884 4558 6861
4546 6810
TIME...MOT...LOC 2218Z 301DEG 22KT 4541 6849
$$
DUDA445
WWUS51 KCAR 162243
SVSCAR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
643 PM EDT THU JUN 16 2011
MEC019-162250-
/O.EXP.KCAR.SV.W.0042.000000T0000Z-110616T2245Z/
PENOBSCOT ME-
643 PM EDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PENOBSCOT COUNTY WILL
EXPIRE AT 645 PM EDT...
THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING
CONTINUES TO MOVE EAST OF THE AREA AND IS WEAKENING.
THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO
EXPIRE AT 645 PM EDT.
PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.
LAT...LON 4516 6835 4538 6882 4545 6884 4558 6861
4546 6810
TIME...MOT...LOC 2240Z 301DEG 22KT 4534 6833
$$
DUDAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:28 PM EDT, 26 minutes earlier.
Area forecast discussion, Jun 16, 5:28 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 528 PM EDT THU JUN 16 2011 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL SLOWLY MOVE ACROSS THE REGION INTO SATURDAY. A STRONG COLD FRONT WILL APPROACH THE REGION LATER SATURDAY AND CROSS THE AREA SATURDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... UPDATE: RAIN COOLED FROM TSTM ACTIVITY CAUSING HOURLY TEMPS TO BE ON THE WARM SIDE ACROSS THE FA SO HAVE UPDATED AND ADJUSTED ACCORDINGLY. AFTN CONVECTION STILL GOING PRETTY MUCH AS EXPECTED AND REMAINDER OF THE FCST LOOKS GOOD. CONVECTION HAS BEGUN TO FIRE ACROSS FAR W AND NW PORTIONS OF OUR FA AS EXPECTED ERLY THIS AFTN. WEAK SFC COLD FRONT CURRENTLY EXTENDS WWRD FROM WEAK LOW PRES JUST NW OF YQB W/ AN ASSOCIATED WEAK WARM FRONT JUST TO OUR E. FINALLY...EXTENDING N-S ACROSS WRN MAINE ATTM IS A PREFRONTAL SFC TROF. IN THE UPPER LEVELS...WEAK UPPER RIDGE CURRENTLY ACROSS THE REGION GIVING WAY TO INCREASING NW FLOW ALOFT W/ DIGGING SHORT WAVE ENERGY DIVING SE TOWARD THE AREA AROUND DEEP UPPER LOW OVER N CENTRAL QUEBEC. LATEST MSAS ANALYS SHOWS INCREASING TDS ACROSS W AND NW AREAS W/ SBCAPES OF 1000-1500 J/KG THESE AREAS...MATCHING UP WELL W/ THE CURRENT OUTBREAK OF CONVECTION. EXPECT CONVECTION TO CONT TO FIRE AND MOVE ESE THRU THE AFTN AND ERLY EVE HOURS AND THEN WEAKEN AND MOVE SE OF THE AREA BY MID TO LATE EVE. W/ MDT CAPES...WEAK TO MDT FORCING ALOFT AND SOME NWRLY SHEAR...EXPECT PULSE TYPE MULTICELLULAR STORMS A FEW OF WHICH COULD BE STRONG TO SEVERE W/ HAIL/GUSTY WINDS THE PRIMARY THREAT... && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... NEAR TERM: MAINLY VFR CONDS EXPECTED NEXT 24 HRS W/ BRIEF PERIODS OF MVFR/IFR IN ANY TSTM ACTIVITY. SHORT TERM: && .MARINE... NEAR TERM: WINDS/SEAS EXPECTED TO REMAIN BLO SCA LEVELS THRU THE PERIOD. EXPECT SOME PATCHY FOG LATER TONIGHT THRU FRI AS LOW- LEVELS CONT TO MOISTEN UP OVER THE WATERS. SHORT TERM: && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...KHW SHORT TERM...MIGNONE LONG TERM...NORTON AVIATION...KHW MARINE...KHW/MIGNONE
Hazardous weather outlook, Jun 16, 3:14 AM EDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 314 AM EDT THU JUN 16 2011 MEZ001>006-010-011-015>017-029>032-170715- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 314 AM EDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LINGER INTO THIS EVENING. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE. ANZ050>052-170715- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 314 AM EDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.
In the hours before
Local storm report, Jun 16, 4:04 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
404 PM EDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 2 SSE ASHLAND 46.61N 68.40W
06/16/2011 E1.00 INCH AROOSTOOK ME TRAINED SPOTTER
HAIL COVERED THE GROUND
&&
EVENT NUMBER CAR1100018
TWDThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:23 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 67 min |
| Jun 16, 2:33 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 42 min |
| Jun 16, 3:42 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 63 min |
| Jun 16, 3:48 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 19 min |
| Jun 16, 4:36 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 54 min |
| Jun 16, 5:13 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot, Piscataquis | 47 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.